The 4H2 pill, also known as cetirizine hydrochloride, refers to an antihistamine medication used to treat symptoms of seasonal allergies and urticaria such as hives, sneezing, watery eyes, itch, skin rash, and inflammation. (1)
These symptoms are caused by inhaling allergens from pollen grains, dust, and mold.
It mainly affects the upper respiratory system, such as the throat, nose, and sinuses.
Causing allergic rhinitis and urticaria (skin rash).
4H2 pill identification
- Brand names: Zyrtec, Aller-Tec, etc.
- Generic: cetirizine hydrochloride
- Producer: Perrigo Pharmaceutical company
- Colour: White
- Shape: oval
- Size: 10 mm
- From: Tablet or pill
- Class: Antihistamine
- Imprint Code: 4H2
- Strength: 10 mg.
4H2 pill image
4h2 pill uses (cetirizine hydrochloride)
Cetirizine pills are used to treat allergic conditions associated with rhinitis (inflammation of the inner part of the nose) and urticaria (skin rash). It is also used to treat:
Eczema and itchy skin (pruritus)
According to an 8-week study of the efficacy of cetirizine in eczema patients, children of 6 to 12 years suffering from atopic dermatitis (eczema) were enrolled in the study.
Itching skin and rashes diminished significantly in the cetirizine treated group, more than in the control group.
The overall results showed a significant decrease in redness of the skin and other dermatological disorders, such as lichenification in the cetirizine treated group, with no side effects recorded.
The study hence recommended cetirizine hydrochloride to treat itchy skin, eczema, and other cutaneous symptoms in children and adults.
- Runny nose
- Itchy and watery eyes
- Hay fever
- itching of the nose or throat
Zyrtec mechanism of action
Once you come in contact with allergens, your system produces a chemical substance known as histamine.
Histamine causes most of the allergic symptoms you notice in your body.
However, cetirizine 4h2 being an antihistamine blocks the action of histamine, relieving you of the allergic symptoms within 24 hours.
Drug 4H2 dosage and administration
- The recommended dose of the cetirizine tablet for adults and children from 6 years and above is 10 mg per day.
- 5 mg/day can also be taken in less severe conditions.
- Children aged 2 to 6 years should take 5 mg/day
- On no account should you take over 10 mg of Zyrtec in 24 hours
- Patients with liver and kidney problems should not take the medication unless they are under a doctor’s supervision.
Cetirizine 4H2 pill side effects
Unlike first-generation antihistamines (Hydroxyzine) that cause severe side effects such as dangerous dry mouth, overheating, drowsiness, sedation, and blurred vision.
Cetirizine is a second-generation antihistamine. However, it may still cause some mild effects as
- Breathing and swallowing difficulty
- Stomach pain
- Dry mouth.
But it’s not as dangerous as first-generation antihistamines.
Cetirizine 4H2 interaction with other drugs
Studies have reported a lot of interactions between cetirizine and other drugs; Below are some of them:
Cetirizine interaction with pilsicainide
Cetirizine and alcohol interaction
Antihistamines also react to the following drugs:
- Grapefruit juice
- Herbal medicines
- Selective serotonin reuptake inhibitors (Sris)
- Zafirlukast. (4)
- Do not use this medication if you are allergic to antihistamine products.
- People with liver and kidney impairments may take the drug under a doctor’s recommendation.
- People taking tranquilizers should seek doctors’ advice before taking the drug.
- Antihistamine drugs increase drowsiness and prevent alcohol and other tranquilizers.
- Be careful while driving or operating machinery.
- Don’t use it if you are breastfeeding a baby.
- Ask your doctor before using it if you are pregnant.
- Keep out of reach of children.
- If you overdose, seek medical intervention immediately.
The FAQ for Pill 4H2
1. What is a 4H2 pill
It is an antihistamine tablet used to treat allergic rhinitis and chronic urticaria caused by inhaling allergens from pollen grains, dust, and mold
2. Does 4h2 pill make you sleepy?
Antihistamine drugs have drowsy effects, and they do not exclude cetirizine. So, it can make you feel sleepy.
3. Can you overdose 4h2 pills
No, it is not recommended. Taking an overdose of cetirizine may lead to some serious side effects such as somnolence, headache, and diarrhea.
4. Can I take a 4h2 pill and drive?
No, it is not recommended. Cetirizine is an antihistamine that can make you sleepy. So, don’t drive if you take the pill. Also, don’t use machines if you take the drug to avoid an unnecessary accident.
5. What is the 4H2 pill brand name
The 4H2 pills have different names, according to their producers. Some of their names include:
- Aller – Tec
- Zyrtec and
6. Can I take cetirizine while breastfeeding?
Taking cetirizine while breastfeeding is not recommended, the drug passes into breast milk.
7. Is Zyrtec the same as cetirizine?
Yes, Zyrtec is just the brand name of cetirizine hydrochloride, its content is cetirizine HCl.
8. What happens if I take 20 mg of cetirizine?
Taking a high dose of Zyrtec says 20 mg may lead to severe side effects such as cough, headache, drowsiness, sore throat, and fatigue.